# SDR 97UAL900553

- Difficulty date: July 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N157UA
- Make and model: Boeing 747123
- Aircraft serial: 20106
- Engine: Pwa JT9D7A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Elbow
- Part number: 656630
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: DE
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

DURING DESCENT, NUMBER THREE ENGINE OIL QUANTITY WENT TO ZERO AND THE OIL PRESSURE EVENTUALLY REDUCED TO ZERO.  AN IN FLIGHT SHUT DOWN OCCURRED.  *S/D*  THE FLANGED ELBOW ATTACHED TO THE OIL STRAINER HOUSING FAILED.  THE CYLINDRICAL PORTION OF THE ELBOW SEPARATED FROM THE FLANGE DETAIL.  OIL WAS DISCHARGED OVERBOARD THROUGH THE BREACH IN THE ELBOW.  ENGINE WAS REMOVED AND ROUTED TO THE SHOP FOR ELBOW REPLACEMENT.
